MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CERCLAGE CABLE WITH NEEDLE AND CRIMPS; FASTNER, FIXATION

ZIMMER BIOMET, INC. CERCLAGE CABLE WITH NEEDLE AND CRIMPS; FASTNER, FIXATION
Model Number 2232-11-13
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 06/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient was revised due to pain and fracture of the implant.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g7, h1, h2, h3, h6, h10.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the patellar fixation wires are disrupted and displaced.Patellar fracture with subsequent fixation wire fracture as noted.On the first post-op image, fit and alignment are maintained.Subsequent image demonstrates wire failure as noted.Bone quality appears osteopenic.No signs of loosening, wear, radiolucency, or any or contributing factors are present.Fixation wire fracture is noted.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CERCLAGE CABLE WITH NEEDLE AND CRIMPS
Common Device Name
FASTNER, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12281154
Report Number0001822565-2021-02201
Device Sequence Number2885809
Product Code JDQ
UDI-Device Identifier00889024039605
UDI-Public(01)00889024039605
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2232-11-13
Device Catalogue Number00223201113
Device Lot Number64736554
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR